Stability of a Semi-Active Impact Damper: Part II—Periodic Solutions

[+] Author and Article Information
M. P. Karyeaclis, T. K. Caughey

California Institute of Technology, Pasadena, Calif. 91125

J. Appl. Mech 56(4), 930-940 (Dec 01, 1989) (11 pages) doi:10.1115/1.3176193 History: Received February 15, 1988; Revised January 26, 1989; Online July 21, 2009


All solutions of the semi-active impact damper described in Part I were shown to be bounded when the excitation is bounded. In this part, the existence of periodic solutions is investigated. Emphasis is placed on two impacts/cycle periodic solutions. Exact symmetric and nonsymmetric harmonic solutions are derived analytically and the region of asymptotic stability is determined.

Copyright © 1989 by ASME
Topics: Stability , Dampers , Cycles
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In